A tattoo pigment reaction in a patient with metastatic melanoma treated with dabrafenib and trametinib
A 49 year-old Caucasian male presented with a four day history of tender erythematous plaques occurring within two large black-ink tattoos on both shoulders, as well as a concurrent upper respiratory tract infection of three days duration. His background was significant for metastatic melanoma and he had been on dabrafenib and trametinib for the past eight months with a complete resolution of the disease. The two tattoos were aged eight and fifteen years respectively and were performed by a professional tattoo artist in Australia, and he had no prior problems with them. Two punch biopsies from the most active areas of the eruption showed poorly formed granulomata typical of a cell mediated immune response to tattoo pigment with superimposed spongiosis and interface dermatitis. Treatment with dabrafenib and trametinib was not interrupted and the eruption on both shoulders resolved after ten days treatment with topical corticosteroid therapy.
This reaction pattern may represent an interesting interplay between tattoo pigment and the immune system in the context of dabrafenib and trametinib and a possible respiratory virus. Dabrafenib and trametinib have well documented skin toxicities, however, to our knowledge no case within a similar clinical context has been reported in patients on either of these agents, nor in patients with concurrent metastatic melanoma.
| Like Poster
| View Poster
Mr Alexander Scott
Send Email to Author
Click to Send PDF
Send PDF to Email